Log in
Epilepsy Action
1,566 members511 posts

Lamictal and electric shock nighttime 'seizures'

I have had JME for nearly fifty years, but I was on Keppra, then Epilim, then Fycompa, all with Lamictal from circa 2012 that caused the question? I was taken off these medications, BUT it was when I was on the Lamictal solely when I would have these attacks, I would still be having my Grand mal attacks [usually within two hours of awakening] as usual] my purpose for taking the pills in the first place. When I was solely on the Lamictal and just before reaching subconsciousness in the process of getting to sleep I would be 'shocked' by an almost electric type attack, sometimes literally blown out of my bed, my heart rate ???? no real actual pain [god knows what damage it would have done to my brain?] I would try to get back to sleep again waiting for my heart rate to get back to some sort of normality, sometimes it would happen again sometimes not? Usually about three or four times a week whilst being on the Lamictal! [I had a stroke 11 years ago, and have been on Lisinopril for high blood pressure, if that has anything to do with it?] I am now completely off the Lamictal, now on Vimpat and Briviact, and Lisinopril. Those electric shock nighttime attacks have NEVER been diagnosed to me in any form or fashion, but I am 100% certain it has something to do with the Lamictal?

2 Replies
oldestnewest

Dear adlon57

That sounds like an unpleasant experience.

If you are in the UK, either you or your GP can report your suspected side-effect to the Medicines and Healthcare products Regulatory Agency (MHRA) by using the Yellow Card Scheme. You can do this by:

•Picking up a Yellow Card from your GP surgery or local pharmacy

•Filling in a Yellow Card online.

•Calling the Yellow Card freephone hotline: 0808 100 3352

Reporting side-effects to the MHRA can help make sure that medicines are made safer in the future.

Regards

Diane

Epilepsy Action Helpline Team

Reply

Diane Thanks! My Epilepsy Neurologist at the time, he's retired could not make any sense of it, glad to get off Lamictal for that respect, but never heard of ANYONE with those "nighttime terrors", but your right, should be made aware to relevant boards etc, will pass on information, thanks again!

Reply

You may also like...